Multiple solutions and their asymptotics for laminar flows through a porous channel with different permeabilities

Hongxia Guo, Changfeng Gui, Ping Lin (Lead / Corresponding author), Mingfeng Zhao

Research output: Contribution to journalArticle

Abstract

The existence and multiplicity of similarity solutions for the steady, incompressible and fully developed laminar flows in a uniformly porous channel with two permeable walls are investigated. We shall focus on the so-called asymmetric case where the upper wall is with an amount of flow injection and the lower wall with a different amount of suction. The numerical results suggest that there exist three solutions designated as type I, type II and type III for the asymmetric case, type I solution exists for all non-negative Reynolds number and types II and III solutions appear simultaneously at a common Reynolds number that depends on the value of asymmetric parameter a and with the increase of a the common Reynolds numbers are decreasing. We also theoretically show that there exist three solutions. The corresponding asymptotic solution for each of the multiple solutions is constructed by the method of boundary layer correction or matched asymptotic expansion for the most difficult high Reynolds number case. These asymptotic solutions are all verified by their corresponding numerical solutions.

Original languageEnglish
Pages (from-to)280-308
Number of pages29
JournalIMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications)
Volume85
Issue number2
Early online date17 Mar 2020
DOIs
Publication statusPublished - Apr 2020

Keywords

  • boundary layers
  • laminar flows
  • multiple solutions
  • singular perturbation method

Fingerprint Dive into the research topics of 'Multiple solutions and their asymptotics for laminar flows through a porous channel with different permeabilities'. Together they form a unique fingerprint.

  • Cite this